CSN Login
Members Online: 6

4 yrs down ONE more to go..

disneyfan2008
Posts: 5340
Joined: Oct 2010

This week marks the end of my 4th year on Tamoxifen! one more to go...ahhh

I had to have total hysterectomy due to thickened uterus (common side effect) My question is since I have been on it I have had arthritis in all my fingers (getting worse by the day) I have had surgery on both hands & need more. Anyone else experiencing this? or just by chance my age coincidences with my Tamoxifen. Just curious!

Denise

cold weather coming soon-makes it worse!

Megan M's picture
Megan M
Posts: 3001
Joined: Dec 2009

I am not on tamox Denise so I don't know. I do know that cold weather makes arthritis worse though.

Kathy09's picture
Kathy09
Posts: 99
Joined: Jun 2009

Why did you have to have this? I am just starting my fourth year of Tamoxifin, Been feeling lousy lately , went for a pelvie utlrasound am waiting results?

disneyfan2008
Posts: 5340
Joined: Oct 2010

kathy: I had internal (offical name?) ultra sound each 6 mths followed by D & C..had thickening of uterus...so had all removed..

Denise

sdukowitz
Posts: 250
Joined: Nov 2011

I have been on tamoxifin for 9 months ..... I have had arthritis in my fingers before tamox .... but has gotten worse since tamoxifin... I've also had some weight gain but try to exercise daily ... arthrtis in knees also more advanced with tamoxifin.. I am 56 .. trying to do the 5 years, but will see ..... I had hysterectomy before , around age 48 ......now am awaiting the one year mammogram after the dcis diagnosis... the worst side effect for me has been the hot flashes/ night sweats .....did you have those..? Sue D

disneyfan2008
Posts: 5340
Joined: Oct 2010

I went to oncologist yesterday...asked about fingers..she said other post cancer meds YES effect hands...but NOT tamoxifen...but all started same time...oh well ...

Denise

lindan123's picture
lindan123
Posts: 11
Joined: Aug 2012

At first, the pain usually only causes problems when you begin an activity. Once the activity gets underway, the pain eases. But after resting for several minutes the pain and stiffness increase. When the arthritis condition worsens, pain may be felt even at rest. The sensitive joint may feel enlarged and warm to the touch from inflammation.

In rheumatoid arthritis, the fingers often become deformed as the disease progresses. The MCP joints of the fingers may actually begin to point sideways (towards the little finger). This is called ulnar drift. Ulnar drift can cause weakness and pain, making it difficult to use your hand for daily activities.

Both rheumatoid arthritis and osteoarthritis can affect the IP joints of the fingers. The IP joints may begin to flex (bend) or hyperextend (over straighten), causing characteristic finger deformities. Swan neck deformity occurs when the middle finger joint (the PIP joint) becomes loose and hyperextended, while the DIP joint becomes flexed. When the PIP joint flexes and the DIP joint extends, a boutonniere deformity forms.

lynn1950's picture
lynn1950
Posts: 2573
Joined: Jun 2008

I am finishing my 4th year on Arimidex next month. I have arthritis in my fingers big time and stiffness in many of my joints. I'm pretty sure it is the Arimidex. Does Ibuprofen help you? xoxoxo Lynn

MsGebby's picture
MsGebby
Posts: 659
Joined: Oct 2011

I've been taking Arimidex for a mere 6 months. The side effects are very much the same as Tamoxifen. I am already experiencing joint pain in my fingers and elsewhere. My hips hurt and I am now limping. Anyway ... I do believe the very drug that is helping to keep the cancer at bay does cause other nasty side effects. It's a Catch 22 scenario.

I hope you can talk to your doctor about getting some relief from your symptoms.

Keep smiling Denise.

xoxo

*\0/* cheering you on
Mary

disneyfan2008
Posts: 5340
Joined: Oct 2010

my husband (never observant) thought of the timing of hand surgeries and when I said finished 4 yrs tamox..put 2 + 2...but Dr said no..very slim chance..but I could be the 1% of slim to get it...

12mths to go..

by then fingers will be way out of shape/ not good now..even the ones which has surgery

Thanks for replies

Denise

RozHopkins
Posts: 464
Joined: Dec 2010

I have been taking Tamoxifen for two years Est pos Lobular Infiltrating type. I feel any probs from before treatments are worsened by Tamoxifen. Then we are most of us at the age when aches. pains, arthritis, eye probs, etc etc are beginning to show up. It is hard to know, no one can really prove anything. If I am Estrogen positive and Tam is blocking Estrogen which we need for bone strength, if you take it away or reduce Estrogen wouldn't it obviously affect joints. Or am I missing something. My side effects are getting worse and sorry to say I came off it for two days to see what happened. I am feeling better so now I am torn on what to do. Will be talking to oncol about it. I need to see if my ovaries have ceased working, no periods for two years now. Has anyone here stopped taking Tam who were Est pos and what happened.

SIROD's picture
SIROD
Posts: 2133
Joined: Jun 2010

When I used Arimidex I blamed it for all my pain. Then it was Faslodex that became the culprit, then Femara big time, I even took a few mini vacations to be certain which was which, osteoarthritis or Femara. Now that I'm back to Faslodex, I think of it as the wrongdoer.

The thing that has been constant is aging. I guess the real perpetuator for my pain is my very real osteoarthritis that riddles my joints.

How I envy youth and their flexibility. Don't they know they are so very lucky to be able to jump, leap, dance, run and do all the activities I did once with little appreciation.

I do hope you find some help for your very real pain and stick to your last year of Tamoxifen.

Best,

Doris

Frankie Shannon
Posts: 457
Joined: Oct 2011

Yea for you with 4 down and one to go will be glad when i get there also.I have arthritis in my thumps and my hands are always sore but they where like that before i started Tamoxifen.So it could be your age plus the surgery's combined.
Hugs Frankie

disneyfan2008
Posts: 5340
Joined: Oct 2010

Frankie:

I'll have to have one or two more fingers done (surgery) when I got back to orthopedic Dr I will ask him if he thinks relatd to Tamoxifen. I would say NOT if Oncologist said NO...

I am dreading cold weather (on it's way) here in NYS...I really feel the cold in my hands...

thanks..

Denise

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network